Alert archive / California / Wind Advisories in 2019
Wind Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 23, 2019, 12:00 PM PST for 4 counties in California. It took effect at Jan 24, 2019, 4:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 12:00 PM PST (20:00 UTC)
- In effect from
- Jan 24, 2019, 4:00 AM PST
- Expired
- Jan 24, 2019, 12:00 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3818 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WWUS76 KSGX 232000 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1200 PM PST Wed Jan 23 2019 CAZ048-055-057-554-240600- /O.EXP.KSGX.WI.Y.0004.000000T0000Z-190123T2000Z/ /O.NEW.KSGX.WI.Y.0005.190124T1200Z-190124T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Running Springs, Santa Ana, Orange, and Mission Viejo 1200 PM PST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 4 AM to noon PST Thursday. * Winds...Areas of northeast winds 15 to 30 mph with gusts to 40 mph. Isolated gusts to 50 mph below passes and canyons and near and along the coastal slopes of the Santa Ana Mountains. * Timing...Early to mid morning Thursday. * Location...Coastal mountain slopes, inland Orange County, and the Inland Empire below the Cajon and Banning Passes. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. * Outlook...Gusty winds again possible Friday and likely Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ056-065-232100- /O.EXP.KSGX.WI.Y.0004.000000T0000Z-190123T2000Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Desert Hot Springs 1200 PM PST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Winds will continue to diminish this afternoon. $$ CAZ050-058-232100- /O.EXP.KSGX.WI.Y.0004.000000T0000Z-190123T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Julian and Pine Valley 1200 PM PST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Winds will continue to diminish this afternoon. $$ Maxwell
3 follow-up statements
121 WWUS76 KSGX 240528 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 928 PM PST Wed Jan 23 2019 CAZ048-055-057-554-241400- /O.CON.KSGX.WI.Y.0005.190124T1200Z-190124T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Running Springs, Santa Ana, Orange, and Mission Viejo 928 PM PST Wed Jan 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST THURSDAY... * Winds...Increasing overnight with areas of northeast winds 15 to 30 mph with gusts to 40 mph. Isolated gusts to 50 mph below passes and canyons and near and along the coastal slopes of the Santa Ana Mountains. * Timing...Early to mid morning Thursday. * Location...Coastal mountain slopes, inland Orange County, and the Inland Empire below the Cajon and Banning Passes. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. * Outlook...Gusty winds again possible Friday and likely Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
203 WWUS76 KSGX 241102 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 302 AM PST Thu Jan 24 2019 CAZ048-055-057-554-242000- /O.CON.KSGX.WI.Y.0005.190124T1200Z-190124T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Running Springs, Santa Ana, Orange, and Mission Viejo 302 AM PST Thu Jan 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * Winds...Northeast winds 15 to 30 mph with gusts to 40 mph. Isolated gusts to 50 mph below passes and canyons and near and along the coastal slopes of the Santa Ana Mountains. * Timing...This morning. * Location...Coastal mountain slopes, inland Orange County, and the Inland Empire below the Cajon and San Gorgonio Passes. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. * Outlook...Gusty winds again possible Friday and likely Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
696 WWUS76 KSGX 242004 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1204 PM PST Thu Jan 24 2019 CAZ048-055-057-554-242115- /O.EXP.KSGX.WI.Y.0005.000000T0000Z-190124T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Running Springs, Santa Ana, Orange, and Mission Viejo 1204 PM PST Thu Jan 24 2019 ...WIND ADVISORY HAS EXPIRED... Gusty northeast winds continue along the coastal foothills and below passes ans canyons but should decrease below Advisory criteria over the next couple of hours. Peak wind so far has been 57 mph at Highland Springs below the San Gorgonio Pass in Riverside County. $$ 10
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 9:30 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 23, 9:30 AM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PST Wed Jan 23 2019
.SYNOPSIS...
Fair weather will prevail through at least the middle of next week.
Occasional gusty winds from the northeast will occur mainly below
mountain crests, passes and canyons, with strongest winds Saturday
and possibly next Tuesday or Wednesday. Daytime temperatures will
average above normal.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Skies were clear over the region except for a few high clouds. Local
northeast winds 15-25 MPH with gusts to 25-35 MPH were still
occurring but should decrease by late morning. Highs today at lower
elevations should mostly be in the upper 60s to lower 70s, slightly
warmer than on Tuesday.
High pressure aloft will prevail off the West Coast through at
least the middle of next week, while most of the US will be under a
cold trough. Offshore flow will prevail as surface high pressure
continues over the Great Basin with 850 MB temperature differences
of 4-8 deg C between the NE and SW sides of the larger SoCal
mountain ranges. A bit of a cold air push over the Great Basin will
enhance the winds a bit Thursday, and a wind advisory may be needed
for a few locations based on 12Z local WRF output Thursday morning,
and short waves Friday and especially Saturday will enhance the
winds. Most of the wind gusts at windier locations should be 45-55
MPH Thu/Fri but could exceed 60 MPH Sat. The offshore flow and
increasing temps aloft, at least those west of the mountains, will
bring mild weather Thu-Sat with widespread 70s to near 80 at lower
elevations.
A short-wave oriented east-west will likely move south across the
western US, including California around Tuesday and bring brief
cooling followed by enhanced offshore flow. Longer range model
output shows a possible storm system moving into the West Coast late
next week, but confidence is low at this point as ensembles show a
wide range of solutions.
&&
.AVIATION...
231600Z...Clear skies today and tonight except for a few high clouds
AOA 20,000 FT, mostly inland. Some pockets of UDDFS and LLWS
possible over and SW of mountains this morning as SFC winds subside.
&&
.MARINE...
No hazardous marine weather is forecast through Sunday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until noon PST today for Orange County Inland
Areas-Riverside County Mountains-San Bernardino County
Mountains-San Bernardino and Riverside County Valleys-The
Inland Empire-San Diego County Mountains-San Diego County
Valleys-San Gorgonio Pass Near Banning-Santa Ana Mountains
and Foothills.
PZ...NONE.
&&
PUBLIC...Maxwell
AVIATION/MARINE...RodriguezNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.